Jump to content


Click here to find a mentally interesting date at No Longer Lonely Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud



Support Crazymeds. Download the FREE App to read Kindle books on your computer, tablet, or phone.


Photo

Saphris And Itchy Rashes.


  • Please log in to reply
4 replies to this topic

#1 JH6

JH6

    DIY Trepanist

  • Members
  • Pip
  • 17 posts
  • Diagnoses:Stuttering
  • Current Meds:40mg latuda

Posted 12 May 2011 - 02:05 PM

I've been taking Saphris for about 3-4 months, my doctor had me increase the dose from 5mg per day to 10mg per day.

I noticed a constant rash/pimples on the back of my head since increasing the dose. Sometimes my legs will itch terribly also. It is not dry skin or anything like that, it is very rare for me to get a rash of any kind.

I told the doctor, and she prescribed a hydrocordisone cream and told me to take 2 benadryl at night time.

Has anyone had an itchy feeling from atypicals?

The benadryl is taking care of the itch no problem, but is making me super drowsy, that on top of saphris pretty much knocks me out for 8-10 hours solid.

The rash is still persistent for the last 4-6 weeks.
  • 0





#2 horselover

horselover

    Would-be Neurologist

  • Members
  • PipPipPip
  • 595 posts
  • Diagnoses:depression, anxiety
  • Current Meds:Viibryd, Abilify, lamotrigine, levothyroxine
  • Location:Southeast US

Posted 12 May 2011 - 05:28 PM

Allergic reaction rash and itching do seem to sometimes happen with saphris. Your dr's response was the general response for generic rash and itching. But does your dr. know that this has been going on this long? Are you working with a pdoc? Are you taking any other meds? Is Saphris helping your stuttering any?

It seems curious to me that your dr. would have you continue Saphris, and even raise the dose, if he or she knows you have a continuing itchy rash. Meds rashes I have dealt with usually subside fairly quickly with benadryl. I would think that the continuance of the rash would be a concern to your dr.
  • 0
HL

Current meds:
Viibryd 30mg
Abilify 10mg
Lamotrigine 100mg
levothyroxine 0.05mg
Protonix 40mg qam for GERD


Previous meds.:
Lexapro
Pristiq
Ativan

#3 JH6

JH6

    DIY Trepanist

  • Members
  • Pip
  • 17 posts
  • Diagnoses:Stuttering
  • Current Meds:40mg latuda

Posted 13 May 2011 - 01:40 AM

Yes, the Saphris is very good for stuttering. The 10mg daily dose works even better than the 5mg daily dose. I am not taking another medication. Right now I think my doctor thinks that the benefits of the saphris outweigh a rash. I go back in a couple weeks. She told me to use the cream, and take 2 benadryl before bedtime, and she would re-evaluate during the next visit. The benadryl stops the itching in its tracks, but definitively makes me quite tired.

It took me a while to attribute the rash to the Saphris, but my doctor picked up on it right away. Is itching and rashes common with this class of drugs, or just Saphris?

Edited by JH6, 13 May 2011 - 01:42 AM.

  • 0

#4 horselover

horselover

    Would-be Neurologist

  • Members
  • PipPipPip
  • 595 posts
  • Diagnoses:depression, anxiety
  • Current Meds:Viibryd, Abilify, lamotrigine, levothyroxine
  • Location:Southeast US

Posted 13 May 2011 - 06:48 AM

Yes, the Saphris is very good for stuttering. The 10mg daily dose works even better than the 5mg daily dose. I am not taking another medication. Right now I think my doctor thinks that the benefits of the saphris outweigh a rash. I go back in a couple weeks. She told me to use the cream, and take 2 benadryl before bedtime, and she would re-evaluate during the next visit. The benadryl stops the itching in its tracks, but definitively makes me quite tired.

It took me a while to attribute the rash to the Saphris, but my doctor picked up on it right away. Is itching and rashes common with this class of drugs, or just Saphris?

That's good that it is helping you and that your dr. seems to be paying attention to the rash.
Apparently skin rashes are a common antipsychotic side effect, although not what I would normally think as the top offenders. Read more here.
I usually think of the anticonvulsants as the rash producers.
  • 0
HL

Current meds:
Viibryd 30mg
Abilify 10mg
Lamotrigine 100mg
levothyroxine 0.05mg
Protonix 40mg qam for GERD


Previous meds.:
Lexapro
Pristiq
Ativan

#5 shetani

shetani

    DIY Trepanist

  • Members
  • Pip
  • 185 posts
  • Diagnoses:Prior labels include Psychosis NOS, Mood NOS, and Borderline Personality Disorder
  • Current Meds:Latuda 10 mg, Ativan 0.5 mg (as needed)
  • Location:Cloud City

Posted 13 May 2011 - 10:41 AM

I had this problem with Risperdal... I got the itchiest, nastiest little rashes on my feet and arms, it was so weird.

While I don't think this sort of thing is uncommon with antipsychotics, I'd still keep a close eye on it.
  • 0


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users



Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud






Shirts to swipe from
Crazymeds’ Clothes Line.
See more ways to let my medsexpress your feelingsat Straitjacket T-shirts.Shirts, hoodies & more.
$14-$55
Batshit Crazy shirt
Batshit Crazy
Mentally Interesting shirts at Straitjacket T-shirts
Mentally Interesting
Medicated For Your Protection shirt
Medicated For Your Protection
Breakfast of Champions shirts at Straitjacket T-shirts
Breakfast of Champions
Bipolar Is NOT Contagious shirts at Straitjacket T-shirts
Bipolar Is NOT Contagious

Don’t worry about actually buying one. Windows shop and share the designs you’d like to buy or find worthy of ridicule. What else are you doing now? Working? Sure you are.